I was diagnosed with ulcerative colitis in Feb 2009 and since then have been using Asacol tablet form 800mg 3 times per day. In Dec 2009 after 3 years of trying to conceive managed to fall pregnant. As soon as I found out I stopped taking my medication but after 4 weeks of this fell really ill with the colitis. Since then I started taking a reduced dosage of 400 mg 3 times a day but unfortunately this was not enough to reduce the inflammation and stop the bleeding and abdominal pains. My specialist put me on Asacol suppositories 500mg twice a day along with having a fybogel once a night.
Even though my midwife and GP tell me that using this drug is safe during pregnancy I am still very worried and it is always on my mind with the possible side effects to the baby.
Please can you advise and tell me of any potential hazards with Asacol during pregnancy.
Copyright 1994-2018MedHelp.All rights reserved. MedHelp is a division of Vitals Consumer Services, LLC.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.